Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 6, 2014, 10:24 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 7, 2014, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 82 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
736
WGUS54 KOUN 070324
FFWOUN
OKC059-093-151-153-070615-
/O.NEW.KOUN.FF.W.0002.140607T0324Z-140607T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA...
WOODS COUNTY IN NORTHWEST OKLAHOMA...
CENTRAL WOODWARD COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 115 AM CDT
* AT 1021 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING
HEAVY RAIN FROM EASTERN HARPER COUNTY INTO WOODS AND NORTHERN
PARTS OF WOODWARD AND MAJOR COUNTIES. RAINFALL AMOUNTS OF OVER 2
INCHES HAVE FALLEN IN AN HOUR IN THESE AREAS. ADDITIONAL HEAVY
RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN THE NEXT HOUR OR TWO.
THIS WILL RESULT IN AREAS OF FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FREEDOM...QUINLAN...
AVARD...ALABASTER CAVERNS STATE PARK...TANGIER...BOUSE JUNCTION...
HOPETON AND CAMP HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3697 9859 3643 9860 3638 9960 3667 9955
3692 9937
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:27 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 6, 9:27 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 927 PM CDT FRI JUN 6 2014 .UPDATE... OVERALL FORECAST LOOKS GOOD. STORMS THAT DEVELOPED TO THE WEST ARE BEGINNING TO CONGEAL AND APPROACH WESTERN PORTIONS OF THE FA. THIS COMPLEX/S WILL CONTINUE TO MOVE EAST ACROSS THE AREA OVERNIGHT INTO SATURDAY MORNING. STRONG TO SEVERE STORMS WILL BE POSSIBLE. HEAVY RAIN LEADING TO FLASH FLOODING COULD ALSO BE A PROBLEM. NO CHANGES TO THE FORECAST. MAXWELL && .PREV DISCUSSION... /ISSUED 615 PM CDT FRI JUN 6 2014/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING. TSTM COMPLEX EXPECTED TO DEVELOP AGAIN TONIGHT AND MOVE EASTWARD INTO THE REGION. ACTIVITY ON THE HIGH PLAINS THIS EVENING SEEMS BETTER ORGANIZED THAN LAST NIGHT. WILL USE THE HIGH RES MODEL DATA TO TIME THE BETTER TSRA CHANCES TONIGHT. SOME BRIEF MVFR/IFR WITH THE TSRA...OTRW GENLY VFR CONDITIONS EXPECTED THROUGH THE PD. PREV DISCUSSION... /ISSUED 317 PM CDT FRI JUN 6 2014/ DISCUSSION... THE UPPER PATTERN HAS CHANGED LITTLE SINCE YESTERDAY...WITH NEARLY ZONAL FLOW OVERSPREADING THE CENTRAL AND SOUTHERN PLAINS...AND A FLATTENED RIDGE ACROSS NORTHERN MEXICO AND THE NORTHERN GULF COAST STATES. WITHIN THIS FLOW...SEVERAL IMPULSES ARE APPARENT IN WATER VAPOR IMAGERY. THESE RIPPLES WILL ACT TO INITIATE CONVECTION ACROSS THE HIGH PLAINS OF COLORADO AND NEW MEXICO VIRTUALLY EACH DAY FROM THIS AFTERNOON THROUGH AT LEAST SUNDAY. AS STORMS EVENTUALLY MERGE...LARGE CLUSTERS OF STORMS AND MCSS APPEAR PROBABLE...MUCH LIKE THE ONE THAT MOVED ACROSS KANSAS AND NORTHERN OKLAHOMA TWO NIGHTS AGO...AND ACROSS OKLAHOMA LAST NIGHT AND THIS MORNING. THESE NOCTURNAL STORM SYSTEMS WILL BRING BENEFICIAL RAIN...PERHAPS TOO BENEFICIAL IN SOME AREAS...AND THE THREAT OF HAIL AND DAMAGING WINDS. WITH IMPRESSIVE PWAT VALUES OVER MUCH OF OKLAHOMA AND MODELS IN DECENT AGREEMENT WITH PLACEMENT OF HEAVIEST RAINFALL...OPTED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA THROUGH SUNDAY EVENING. THIS WILL LIKELY NEED TO BE EXPANDED SPATIALLY AND/OR TEMPORALLY IN LATER FORECASTS...BUT THIS IS THE BEST GUESS AT THIS POINT. AS WE HEAD INTO EARLY NEXT WEEK...MODELS SUGGEST A CLOSED LOW WILL EVOLVE...BRINGING RAIN CHANCES TO AN END BY MID WEEK. THEREAFTER...IT LOOKS AS THOUGH MID LEVEL RIDGING WILL BECOME REESTABLISHED ACROSS THE SOUTHERN PLAINS...WITH A RETURN OF SUMMER HEAT AND HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 87 68 83 / 70 50 70 60 HOBART OK 71 89 68 84 / 70 30 70 30 WICHITA FALLS TX 73 95 71 89 / 30 20 60 40 GAGE OK 67 82 63 76 / 80 50 70 30 PONCA CITY OK 70 82 65 78 / 90 60 50 50 DURANT OK 73 90 73 87 / 20 30 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ004>032-034-035. TX...NONE. && 25/02
Hazardous weather outlook, Jun 6, 8:18 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT FRI JUN 6 2014 OKZ004>048-050>052-TXZ083>090-071000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 818 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK ACROSS PARTS OF NORTHERN AND WEST CENTRAL OKLAHOMA. THERE IS THEN A SLIGHT RISK ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND A PORTION OF WESTERN NORTH TEXAS. LOCATION... THE MODERATE RISK IS NORTHWEST OF A LINE FROM BLACKWELL AND KINGFISHER... TO CLINTON AND ELK CITY. THE SLIGHT RISK AREA IS SOUTHEAST OF THE MODERATE RISK AND NORTH OF A LINE FROM KNOX CITY AND WICHITA FALLS TEXAS... TO DUNCAN AND ADA OKLAHOMA. TIMING... SEVERE STORMS WILL BE POSSIBLE INTO THE SATURDAY MORNING HOURS. IMPACTS... DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 75 MPH WILL BE POSSIBLE TONIGHT INTO SATURDAY MORNING. A FEW TORNADOES COULD BE POSSIBLE IN THE MODERATE RISK AREA THROUGH 10 PM. HEAVY RAINFALL WILL ALSO BE A CONCERN OVERNIGHT INTO SATURDAY MORNING. DISCUSSION... SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE HIGH PLAINS OF COLORADO AND NEW MEXICO AND IN THE TEXAS PANHANDLE FRIDAY AFTERNOON AND EVENING WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA TONIGHT INTO SATURDAY MORNING. THIS ACTIVITY WILL INITIALLY BE INDIVIDUAL STORMS IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA THIS EVENING BUT THEN STORMS WILL CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THAT WILL MOVE ACROSS THE REGION. STRONG INSTABILITY AND FAVORABLE WIND SHEAR WILL LEAD TO STRONG TO SEVERE STORMS TONIGHT INTO SATURDAY MORNING. WITH THE INDIVIDUAL STORMS THIS EVENING... HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 65 MPH WILL BE THE MAIN CONCERN. A TORNADO OR TWO ALSO CAN NOT BE RULED OUT WITH THIS ACTIVITY IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. LATE THIS EVENING THE TORNADO POTENTIAL WILL DECREASE BUT SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT INTO SATURDAY MORNING PRODUCING DAMAGING STRAIGHT LINE WINDS TO 75 MPH AND HAIL TO THE SIZE OF GOLF BALLS. HEAVY RAIN WILL ALSO BE A CONCERN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS INTO SATURDAY MORNING. .HEAVY RAINFALL... HEAVY RAINS COULD LEAD TO FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK... WITH THE HIGHEST CHANCES DURING THE EVENING INTO EARLY MORNING HOURS. SEVERE STORMS AND HEAVY RAINFALL LEADING TO FLOODING WILL ALSO REMAIN POSSIBLE. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 6, 7:53 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT FRI JUN 6 2014
OKZ004-009-010-070130-
WOODWARD OK-HARPER OK-ELLIS OK-
753 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODWARD...HARPER
AND NORTHWESTERN ELLIS COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF FORT SUPPLY TO 6 MILES SOUTH OF LAVERNE...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3689 9938 3686 9934 3660 9932 3643 10000
3693 9999
TIME...MOT...LOC 0051Z 212DEG 34KT 3666 9947 3662 9994Special weather statement, Jun 6, 8:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 827 PM CDT FRI JUN 6 2014 OKZ010-070145- WOODWARD OK- 827 PM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODWARD COUNTY UNTIL 845 PM CDT... AT 824 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODWARD... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3658 9904 3634 9933 3645 9950 3659 9937 TIME...MOT...LOC 0124Z 217DEG 17KT 3646 9936
Local storm report, Jun 6, 8:33 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL WOODWARD 36.43N 99.39W
06/06/2014 E1.00 INCH WOODWARD OK COUNTY OFFICIAL
&&
MDAYLocal storm report, Jun 6, 8:37 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 SW LAVERNE 36.63N 100.00W
06/06/2014 E1.75 INCH HARPER OK PUBLIC
&&
MDAYLocal storm report, Jun 6, 8:43 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL WOODWARD 36.43N 99.39W
06/06/2014 E1.75 INCH WOODWARD OK EMERGENCY MNGR
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Jun 6, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 42 min |
| Jun 6, 8:27 PM CDT | Special Weather Statement | OUN | Woodward | 18 min |
| Jun 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 6, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 35 min |
| Jun 6, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 57 min |
| Jun 6, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 46 min |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Woods, Woodward | 46 min |
| Jun 6, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 6, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 27 min |
| Jun 6, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 40 min |
| Jun 6, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 3 more | 48 min |
| Jun 7, 12:03 AM CDT | Special Weather Statement | OUN | Caddo, Jackson, Kiowa, Tillman, Washita | 27 min |
| Jun 7, 12:16 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Grant, Kingfisher | 29 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Logan | 43 min |
| Jun 7, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| Jun 7, 12:50 AM CDT | Special Weather Statement | OUN | Kay, Noble | 25 min |
| Jun 7, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 48 min |
| Jun 7, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more | 50 min |
| Jun 7, 1:21 AM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Jun 7, 1:25 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 50 min |
| Jun 7, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 41 min |
| Jun 7, 2:02 AM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Jun 7, 2:06 AM CDT | Special Weather Statement | OUN | Garvin, Jefferson | 24 min |
| Jun 7, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 28 min |
| Jun 7, 2:34 AM CDT | Special Weather Statement | OUN | Carter, Hughes, Love, Murray, Pontotoc | 41 min |
| Jun 7, 9:54 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 18 hr |
| Jun 7, 3:21 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.